Download this article
 Download this article For screen
For printing
Recent Issues

Volume 24
Issue 4, 1809–2387
Issue 3, 1225–1808
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Distinguishing Legendrian knots with trivial orientation-preserving symmetry group

Ivan Dynnikov and Vladimir Shastin

Algebraic & Geometric Topology 23 (2023) 1849–1889
Abstract

Recent work of I Dynnikov and M Prasolov proposes a new method of comparing Legendrian knots. In general, to apply the method requires a lot of technical work. In particular, one needs to search all rectangular diagrams of surfaces realizing certain dividing configurations. We show that in the case when the orientation-preserving symmetry group of the knot is trivial, this exhaustive search is not needed, which simplifies the procedure considerably. This allows one to distinguish Legendrian knots in certain cases when the computation of the known algebraic invariants is infeasible or not informative. In particular, we disprove that when A 3 is an annulus tangent to the standard contact structure along A, then the two components of A are always equivalent Legendrian knots. A candidate counterexample was proposed recently by Dynnikov and Prasolov, but the proof of the fact that the two components of A are not Legendrian equivalent was not given. Now this work is accomplished. It is also shown here that the problem of comparing two Legendrian knots having the same topological type is algorithmically solvable provided that the orientation-preserving symmetry group of these knots is trivial.

Keywords
Legendrian knot, rectangular diagram
Mathematical Subject Classification
Primary: 57K10, 57K33
References
Publication
Received: 27 March 2021
Revised: 30 July 2021
Accepted: 10 September 2021
Published: 14 June 2023
Authors
Ivan Dynnikov
V A Steklov Mathematical Institute
Russian Academy of Science
Moscow
Russia
St Petersburg State University
Saint Petersburg
Russia
Vladimir Shastin
Department of Mechanics and Mathematics
Moscow State University
Moscow
Russia
St Petersburg State University
Saint Petersburg
Russia

Open Access made possible by participating institutions via Subscribe to Open.